QUICK LINKS:

Heroin abuse warning signs

Updated: 07/19/2014 9:57 AM
Created: 07/19/2014 9:40 AM WNYT.com
By: Jaired Crofut

Dr. Anthony Ferraioli breaks down the warning signs of heroin abuse.

Signs of Possible Heroin Use-----

1.) Eyes: pinpoint pupils, heavy eyelids

2.) Central Nervous System: disoriented, slurred/incoherent speech, mentally or physically slowed (psychomotor slowing), hyper-alertness/jitteriness followed by suddenly nodding off

3.) Skin: scabs from skin picking (itching from histamine release), skin infections or abscesses (from injecting), burn marks or sores on fingers/mouth/lips/nostrils (from smoking), needle marks on arms, legs, feet, between toes

4.) Gastroenterological: weight loss/loss of appetite, constipation (when using), diarrhea (when withdrawing), vomiting, frequent dry mouth

5.) “Constitutional”: flu-like symptoms, nosebleeds (from snorting), hypothermia (feel cold) or hyperthermia (feverish), runny nose or constant sniffing (from the release of histamine heroin causes)

6.) Social: withdrawal from friends and family, new/different close friends, wearing long pants or long sleeves (to hide needle marks), apathy/anhedonia

Albany

Overcast
46°
51° | 35°
  • Feels like: 42° F
  • Wind: NNE 8mph
  • Humidity: 89%